Mathematical Programming

, Volume 82, Issue 3, pp 413–448

An SQP method for general nonlinear programs using only equality constrained subproblems

  • P. Spellucci


In this paper we describe a new version of a sequential equality constrained quadratic programming method for general nonlinear programs with mixed equality and inequality constraints. Compared with an older version [P. Spellucci, Han's method without solving QP, in: A. Auslender, W. Oettli, J. Stoer (Eds), Optimization and Optimal Control, Lecture Notes in Control and Information Sciences, vol. 30, Springer, Berlin, 1981, pp. 123–141.] it is much simpler to implement and allows any kind of changes of the working set in every step. Our method relies on a strong regularity condition. As far as it is applicable the new approach is superior to conventional SQP-methods, as demonstrated by extensive numcrical tests. © 1998 The Mathematical Programming Society, Inc. Published by Elsevier Science B.V.


Sequential quadratic programming SQP method Nonlinear programming 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© The Mathematical Programming Society, Inc. 1998

Authors and Affiliations

  • P. Spellucci
    • 1
  1. 1.Department of MathematicsTechnical University at DarmstadtDarmstadtGermany

Personalised recommendations